Affine mappings of invertible operators

Lawrence A. Harris, Richard V. Kadison

Research output: Contribution to journalArticlepeer-review

13 Scopus citations


The infinite-dimensional analogues of the classical general linear group appear as groups of invertible elements of Banach algebras. Mappings of these groups onto themselves that extend to affine mappings of the ambient Banach algebra are shown to be linear exactly when the Banach algebra is semi-simple. The form of such linear mappings is studied when the Banach algebra is a C*-algebra.

Original languageEnglish
Pages (from-to)2415-2422
Number of pages8
JournalProceedings of the American Mathematical Society
Issue number8
StatePublished - 1996


  • Banach algebra
  • C*-algebra
  • Invertible elements

ASJC Scopus subject areas

  • Mathematics (all)
  • Applied Mathematics


Dive into the research topics of 'Affine mappings of invertible operators'. Together they form a unique fingerprint.

Cite this